Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had tetanus booster. Symptoms of swollen neck and pin prick in fingers. Is it side affects of tetanus?

I had a tetanus booster earlier this week, and I ve been reading that these are rare side effects, my left neck is swollen (but not lumpy), and my collarbone hurts like I bumped into something. Also, my left fingers have been getting jab-like pinpricks. Should I be worried about the swelling , and if it is due to the tetanus shot, how long, approximately, will it last? Thank you for your time! Rachael
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  459
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Rachael,
Thanks for posting your query. I am happy to address your questions. Many people who receive a tetanus shot will experience some pain, swelling and redness around the injection site. These symptoms are generally not severe enough to interfere with daily activities and can be relieved using over-the-count pain relievers such as ibuprofen, aspirin and acetaminophen. For some patients, the pain and swelling are more severe; however, these effects generally subside after a few days. If they do not subside and affect your activities, will recommend you show to your clinician for a better diagnosis. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks

Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor